Alert archive / Washington / Red Flag Warnings in 2015

Red Flag Warning 4, NWS Seattle, WA

July 29, 201511 counties in Washington

NWS Seattle, WA issued this red flag warning at Jul 29, 2015, 2:54 PM PDT for 11 counties in Washington. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2015, 2:54 PM PDT (21:54 UTC)
Expired
Aug 1, 2015, 10:00 PM PDT
In force
3 days
Issued by
NWS Seattle, WA

Counties Clallam County, WA, Grays Harbor County, WA, Jefferson County, WA, King County, WA, Lewis County, WA, Mason County, WA, Pierce County, WA, Skagit County, WA, Skamania County, WA, Snohomish County, WA, Whatcom County, WA

The radar

The Seattle radar (KATX), 74 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 9.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2015-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2015-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1750 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

384 
WWUS86 KSEW 292154
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
254 PM PDT WED JUL 29 2015

...DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET THROUGH FRIDAY
EVENING...

.A VERY DRY AND SOMEWHAT UNSTABLE MID-LEVEL AIR MASS WILL PROVIDE
AN ENVIRONMENT THAT SUPPORTS ACTIVE FIRE BEHAVIOR...ESPECIALLY AT
ELEVATIONS ABOVE 2000 FEET.

WAZ652-658-659-661-301530-
/O.NEW.KSEW.FW.W.0004.150729T2154Z-150801T0500Z/
WEST PORTION OF THE OLYMPIC MOUNTAINS-NORTH CASCADES-
CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS-
254 PM PDT WED JUL 29 2015

...RED FLAG WARNING IN EFFECT UNTIL 10 PM PDT FRIDAY FOR A DRY AND
UNSTABLE AIR MASS ABOVE 2000 FEET ELEVATION IN FIRE WEATHER ZONES
652...658...659 AND 661...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT FRIDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 652...658...659 AND 661. THIS
  INCLUDES THE OLYMPIC MOUNTAINS AND THE CASCADES WEST OF THE
  CREST. THIS WARNING IS TARGETED TO LOCATIONS ABOVE 2000 FEET
  ELEVATION.

* HAINES...MID-LEVEL HAINES 5-6...IN COMBINATION WITH HIGH-LEVEL
  HAINES 5. THIS INDICATES A VERY DRY AND SOMEWHAT UNSTABLE AIR
  MASS. 

* TEMPERATURES...AROUND 15 DEGREES ABOVE NORMAL FOR THIS TIME OF
  YEAR.

* HUMIDITY...FALLING BELOW 25 PERCENT EACH AFTERNOON...WITH POOR
  NIGHTTIME HUMIDITY RECOVERY.

* IMPACTS...OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A DRY AND UNSTABLE AIR
MASS WITH WARM TEMPERATURES CAN CONTRIBUTE TO ACTIVE FIRE
BEHAVIOR. IN WESTERN WASHINGTON...SIGNIFICANT GROWTH ON EXISTING
FIRES HAS HISTORICALLY TAKEN PLACE UNDER SUCH CONDITIONS.

&&

$$

HANER

WWW.WEATHER.GOV/SEATTLE
7 follow-up statements
683 
WWUS86 KSEW 301526
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
826 AM PDT THU JUL 30 2015

...DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET THROUGH FRIDAY
EVENING...

.A VERY DRY AND SOMEWHAT UNSTABLE MID-LEVEL AIR MASS WILL PROVIDE
AN ENVIRONMENT THAT SUPPORTS ACTIVE FIRE BEHAVIOR.

WAZ652-658-659-661-310100-
/O.CON.KSEW.FW.W.0004.000000T0000Z-150801T0500Z/
WEST PORTION OF THE OLYMPIC MOUNTAINS-NORTH CASCADES-
CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS-
826 AM PDT THU JUL 30 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT FRIDAY FOR
A DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET ELEVATION IN FIRE
WEATHER ZONES 652...658...659 AND 661...

* AFFECTED AREA...FIRE WEATHER ZONES 652...658...659 AND 661. 
  THIS INCLUDES THE OLYMPIC MOUNTAINS AND THE CASCADES WEST OF 
  THE CREST. THIS WARNING IS TARGETED TO LOCATIONS ABOVE 2000 
  FEET ELEVATION. 

* HAINES...MID-LEVEL HAINES 5-6...IN COMBINATION WITH 
  HIGH-LEVEL HAINES 5. THIS INDICATES A VERY DRY AND SOMEWHAT 
  UNSTABLE AIR MASS.

* TEMPERATURES...AROUND 15 DEGREES ABOVE NORMAL FOR THIS TIME 
  OF YEAR. 

* HUMIDITY...FALLING BELOW 25 PERCENT THIS AFTERNOON AND FRIDAY
  AFTERNOON...WITH POOR NIGHTTIME HUMIDITY RECOVERY THROUGH
  SATURDAY MORNING.

* IMPACTS...OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A DRY AND UNSTABLE
AIR MASS WITH WARM TEMPERATURES CAN CONTRIBUTE TO ACTIVE FIRE
BEHAVIOR. IN WESTERN WASHINGTON...SIGNIFICANT GROWTH ON EXISTING
FIRES HAS HISTORICALLY TAKEN PLACE UNDER SUCH CONDITIONS.

&&

$$

HANER

WWW.WEATHER.GOV/SEATTLE
457 
WWUS86 KSEW 302142
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
242 PM PDT THU JUL 30 2015

...DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET THROUGH FRIDAY
EVENING...

.A VERY DRY AND SOMEWHAT UNSTABLE MID-LEVEL AIR MASS WILL PROVIDE
AN ENVIRONMENT THAT SUPPORTS ACTIVE FIRE BEHAVIOR.

WAZ652-658-659-661-311530-
/O.EXT.KSEW.FW.W.0004.000000T0000Z-150802T0500Z/
WEST PORTION OF THE OLYMPIC MOUNTAINS-NORTH CASCADES-
CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS-
242 PM PDT THU JUL 30 2015

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM PDT SATURDAY FOR A
DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET ELEVATION IN FIRE
WEATHER ZONES 652...658...659 AND 661...

* AFFECTED AREA...FIRE WEATHER ZONES 652...658...659 AND 661. 
  THIS INCLUDES THE OLYMPIC MOUNTAINS AND THE CASCADES WEST OF 
  THE CREST. THIS WARNING IS TARGETED TO LOCATIONS ABOVE 2000 
  FEET ELEVATION. 

* HAINES...MID-LEVEL HAINES 5-6...IN COMBINATION WITH HIGH- 
  LEVEL HAINES 5. THIS INDICATES A VERY DRY AND SOMEWHAT 
  UNSTABLE AIR MASS.

* TEMPERATURES...AROUND 15 DEGREES ABOVE NORMAL FOR THIS TIME 
  OF YEAR.

* HUMIDITY...FALLING BELOW 25 PERCENT FRIDAY AFTERNOON AND AGAIN
  ON SATURDAY AFTERNOON...WITH POOR NIGHTTIME HUMIDITY RECOVERY
  THROUGH SATURDAY MORNING.

* IMPACTS...OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A DRY AND UNSTABLE
AIR MASS WITH WARM TEMPERATURES CAN CONTRIBUTE TO ACTIVE FIRE
BEHAVIOR. IN WESTERN WASHINGTON...SIGNIFICANT GROWTH ON EXISTING
FIRES HAS HISTORICALLY TAKEN PLACE UNDER SUCH CONDITIONS.

&&

$$

HANER

WWW.WEATHER.GOV/SEATTLE
367 
WWUS86 KSEW 302142 CCA
RFWSEW

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE SEATTLE WA
242 PM PDT THU JUL 30 2015

...DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET UNTIL SATURDAY
EVENING...

.A VERY DRY AND SOMEWHAT UNSTABLE MID-LEVEL AIR MASS WILL PROVIDE
AN ENVIRONMENT THAT SUPPORTS ACTIVE FIRE BEHAVIOR.

WAZ652-658-659-661-311530-
/O.EXT.KSEW.FW.W.0004.000000T0000Z-150802T0500Z/
WEST PORTION OF THE OLYMPIC MOUNTAINS-NORTH CASCADES-
CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS-
242 PM PDT THU JUL 30 2015

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM PDT SATURDAY FOR A
DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET ELEVATION IN FIRE
WEATHER ZONES 652...658...659 AND 661...

* AFFECTED AREA...FIRE WEATHER ZONES 652...658...659 AND 661. 
  THIS INCLUDES THE OLYMPIC MOUNTAINS AND THE CASCADES WEST OF 
  THE CREST. THIS WARNING IS TARGETED TO LOCATIONS ABOVE 2000 
  FEET ELEVATION. 

* HAINES...MID-LEVEL HAINES 5-6...IN COMBINATION WITH HIGH- 
  LEVEL HAINES 5. THIS INDICATES A VERY DRY AND SOMEWHAT 
  UNSTABLE AIR MASS.

* TEMPERATURES...AROUND 15 DEGREES ABOVE NORMAL FOR THIS TIME 
  OF YEAR.

* HUMIDITY...FALLING BELOW 25 PERCENT FRIDAY AFTERNOON AND AGAIN
  ON SATURDAY AFTERNOON...WITH POOR NIGHTTIME HUMIDITY RECOVERY
  THROUGH SATURDAY MORNING.

* IMPACTS...OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A DRY AND UNSTABLE
AIR MASS WITH WARM TEMPERATURES CAN CONTRIBUTE TO ACTIVE FIRE
BEHAVIOR. IN WESTERN WASHINGTON...SIGNIFICANT GROWTH ON EXISTING
FIRES HAS HISTORICALLY TAKEN PLACE UNDER SUCH CONDITIONS.

&&

$$

HANER

WWW.WEATHER.GOV/SEATTLE
743 
WWUS86 KSEW 311523
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
823 AM PDT FRI JUL 31 2015

...DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET UNTIL SATURDAY
EVENING...

.A VERY DRY AND SOMEWHAT UNSTABLE MID-LEVEL AIR MASS WILL PROVIDE
AN ENVIRONMENT THAT SUPPORTS ACTIVE FIRE BEHAVIOR.

WAZ652-658-659-661-312330-
/O.CON.KSEW.FW.W.0004.000000T0000Z-150802T0500Z/
WEST PORTION OF THE OLYMPIC MOUNTAINS-NORTH CASCADES-
CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS-
823 AM PDT FRI JUL 31 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT SATURDAY
FOR A DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET ELEVATION IN FIRE
WEATHER ZONES 652...658...659 AND 661...

* AFFECTED AREA...FIRE WEATHER ZONES 652...658...659 AND 661. 
  THIS INCLUDES THE OLYMPIC MOUNTAINS AND THE CASCADES WEST OF 
  THE CREST. THIS WARNING IS TARGETED TO LOCATIONS ABOVE 2000 
  FEET ELEVATION. 

* HAINES...MID-LEVEL AND HIGH-LEVEL HAINES 5. THIS INDICATES A
  VERY DRY AND SOMEWHAT UNSTABLE AIR MASS.

* TEMPERATURES...AROUND 15 DEGREES ABOVE NORMAL FOR THIS TIME 
  OF YEAR.

* HUMIDITY...FALLING BELOW 25 PERCENT THIS AFTERNOON AND AGAIN ON
  SATURDAY AFTERNOON...WITH POOR NIGHTTIME HUMIDITY RECOVERY
  THROUGH TONIGHT.

* IMPACTS...OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A DRY AND UNSTABLE
AIR MASS WITH WARM TEMPERATURES CAN CONTRIBUTE TO ACTIVE FIRE
BEHAVIOR. IN WESTERN WASHINGTON...SIGNIFICANT GROWTH ON EXISTING
FIRES HAS HISTORICALLY TAKEN PLACE UNDER SUCH CONDITIONS.

&&

$$

HANER

WWW.WEATHER.GOV/SEATTLE
089 
WWUS86 KSEW 312151
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
251 PM PDT FRI JUL 31 2015

...DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET UNTIL SATURDAY
EVENING...

.A VERY DRY AND SOMEWHAT UNSTABLE MID-LEVEL AIR MASS WILL PROVIDE
AN ENVIRONMENT THAT SUPPORTS ACTIVE FIRE BEHAVIOR.

WAZ652-658-659-661-011530-
/O.CON.KSEW.FW.W.0004.000000T0000Z-150802T0500Z/
WEST PORTION OF THE OLYMPIC MOUNTAINS-NORTH CASCADES-
CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS-
251 PM PDT FRI JUL 31 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT SATURDAY
FOR A DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET ELEVATION IN FIRE
WEATHER ZONES 652...658...659 AND 661...

* AFFECTED AREA...FIRE WEATHER ZONES 652...658...659 AND 661. 
  THIS INCLUDES THE OLYMPIC MOUNTAINS AND THE CASCADES WEST OF 
  THE CREST. THIS WARNING IS TARGETED TO LOCATIONS ABOVE 2000 
  FEET ELEVATION. 

* HAINES...MID-LEVEL AND HIGH-LEVEL HAINES 5. THIS INDICATES A 
  VERY DRY AND SOMEWHAT UNSTABLE AIR MASS.

* TEMPERATURES...AROUND 15 DEGREES ABOVE NORMAL FOR THIS TIME 
  OF YEAR.

* HUMIDITY...FALLING BELOW 25 PERCENT AGAIN ON SATURDAY
  AFTERNOON...WITH POOR NIGHTTIME HUMIDITY RECOVERY CONTINUING
  THROUGH TONIGHT.

* IMPACTS...OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A DRY AND UNSTABLE
AIR MASS WITH WARM TEMPERATURES CAN CONTRIBUTE TO ACTIVE FIRE
BEHAVIOR. IN WESTERN WASHINGTON...SIGNIFICANT GROWTH ON EXISTING
FIRES HAS HISTORICALLY TAKEN PLACE UNDER SUCH CONDITIONS.

&&

$$

HANER

WWW.WEATHER.GOV/SEATTLE
105 
WWUS86 KSEW 011517
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
817 AM PDT SAT AUG 1 2015

...DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET THROUGH THIS
EVENING...

.A VERY DRY AND SOMEWHAT UNSTABLE MID-LEVEL AIR MASS WILL PROVIDE
AN ENVIRONMENT THAT SUPPORTS ACTIVE FIRE BEHAVIOR.

WAZ652-658-659-661-012330-
/O.CON.KSEW.FW.W.0004.000000T0000Z-150802T0500Z/
WEST PORTION OF THE OLYMPIC MOUNTAINS-NORTH CASCADES-
CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS-
817 AM PDT SAT AUG 1 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR A DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET ELEVATION
IN FIRE WEATHER ZONES 652...658...659 AND 661...

* AFFECTED AREA...FIRE WEATHER ZONES 652...658...659 AND 661. 
  THIS INCLUDES THE OLYMPIC MOUNTAINS AND THE CASCADES WEST OF 
  THE CREST. THIS WARNING IS TARGETED TO LOCATIONS ABOVE 2000 
  FEET ELEVATION. 

* HAINES...MID-LEVEL AND HIGH-LEVEL HAINES 5. THIS INDICATES A 
  VERY DRY AND SOMEWHAT UNSTABLE AIR MASS.

* TEMPERATURES...AROUND 15 DEGREES ABOVE NORMAL FOR THIS TIME 
  OF YEAR.

* HUMIDITY...FALLING BELOW 25 PERCENT AGAIN THIS AFTERNOON...WITH
  POOR NIGHTTIME HUMIDITY RECOVERY CONTINUING THROUGH TONIGHT.

* IMPACTS...OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A DRY AND UNSTABLE
AIR MASS WITH WARM TEMPERATURES CAN CONTRIBUTE TO ACTIVE FIRE
BEHAVIOR. IN WESTERN WASHINGTON...SIGNIFICANT GROWTH ON EXISTING
FIRES HAS HISTORICALLY TAKEN PLACE UNDER SUCH CONDITIONS.

&&

$$

HANER

WWW.WEATHER.GOV/SEATTLE
953 
WWUS86 KSEW 012248
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
348 PM PDT SAT AUG 1 2015

...DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET THROUGH THIS
EVENING...

.A VERY DRY AND SOMEWHAT UNSTABLE MID-LEVEL AIR MASS WILL PROVIDE
AN ENVIRONMENT THAT SUPPORTS ACTIVE FIRE BEHAVIOR.

WAZ652-658-659-661-020500-
/O.CON.KSEW.FW.W.0004.000000T0000Z-150802T0500Z/
WEST PORTION OF THE OLYMPIC MOUNTAINS-NORTH CASCADES-
CENTRAL CASCADES-EAST PORTION OF THE OLYMPIC MOUNTAINS-
348 PM PDT SAT AUG 1 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR A DRY AND UNSTABLE AIR MASS ABOVE 2000 FEET ELEVATION
IN FIRE WEATHER ZONES 652...658...659 AND 661...

* AFFECTED AREA...FIRE WEATHER ZONES 652...658...659 AND 661. 
  THIS INCLUDES THE OLYMPIC MOUNTAINS AND THE CASCADES WEST OF 
  THE CREST. THIS WARNING IS TARGETED TO LOCATIONS ABOVE 2000 
  FEET ELEVATION. 

* HAINES...MID-LEVEL AND HIGH-LEVEL HAINES 5. THIS INDICATES A 
  VERY DRY AND SOMEWHAT UNSTABLE AIR MASS.

* TEMPERATURES...AROUND 15 DEGREES ABOVE NORMAL FOR THIS TIME 
  OF YEAR.

* HUMIDITY...BELOW 25 PERCENT.

* IMPACTS...OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A DRY AND UNSTABLE
AIR MASS WITH WARM TEMPERATURES CAN CONTRIBUTE TO ACTIVE FIRE
BEHAVIOR. IN WESTERN WASHINGTON...SIGNIFICANT GROWTH ON EXISTING
FIRES HAS HISTORICALLY TAKEN PLACE UNDER SUCH CONDITIONS.

ONCE THE RED FLAG WARNING EXPIRES...BACKGROUND FIRE DANGER DUE TO
DRY FUELS WILL REMAIN. HOWEVER...THE WEATHER WILL BE LESS OF AN
AGGRAVATING FACTOR.

&&

$$

HANER


WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Jul 29, 9:00 AM PDT, 5 hours 54 minutes earlier.

Area forecast discussion, Jul 29, 9:00 AM PDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION...CORRECTED SHORT TERM SECTION
NATIONAL WEATHER SERVICE SEATTLE WA
900 AM PDT WED JUL 29 2015

.SYNOPSIS...AN UPPER RIDGE WILL KEEP DRY AND VERY WARM CONDITIONS
OVER THE AREA THROUGH THE WEEKEND. WARM TO HOT WEATHER MAY PERSIST
INTO EARLY NEXT WEEK AS THE UPPER RIDGE REMAINS ANCHORED OVER THE
WESTERN US.

&&

.SHORT TERM...THE CENTER OF A STRONG AND WARM UPPER LEVEL RIDGE OVER
THE SOUTH-CENTRAL UNITED STATES WILL RETROGRADE TO THE FOUR-CORNERS
REGION OF THE DESERT SOUTHWEST TODAY THROUGH FRIDAY WHILE IT EXPANDS
ACROSS THE WEST. FLOW ALOFT IS LIGHT ONSHORE WHILE LOW LEVEL FLOW IS
LIGHT NORTH TO NORTHWEST.

IN THIS PATTERN THE SHORT TERM MODELS SEEM TO DO A GOOD JOB IN
DEVELOPING A WEAK THERMAL TROUGH FROM THE OLYMPICS SOUTH-SOUTHEAST
THROUGH THE SOUTH INTERIOR AND INTO THE WILLAMETTE VALLEY OF OREGON.
AS THE SURFACE PATTERN DEVELOPS...850 MB TEMPERATURES WARM TO AROUND
17C THIS AFTERNOON AND TO AROUND 20C THURSDAY THROUGH FRIDAY
AFTERNOONS. WITH THE AXIS OF THE THERMAL TROUGH INLAND...EXPECT THE
COAST AWAY FROM THE BEACHES TO GET WARM...BUT NOT HOT. AREAS NEAR
THE WATER NORTH OF SEATTLE AND IN THE NORTH INTERIOR WILL BE COOLED
BY THE 10 TO 20 KT NORTH TO NORTHWEST BREEZES KEEPING HIGHS IN THE
70S TO LOWER 80S. THE SEATTLE METRO AREA SOUTHWARD IN THE INTERIOR
VALLEYS WILL WARM TO THE MID 80S TO LOWER 90S TODAY WITH HIGHEST
TEMPERATURES AROUND 00Z THIS AFTERNOON.

DEWPOINT TEMPERATURES AROUND 50 DEGREES ALONG WITH THE BREEZE WILL
KEEP THINGS FROM FEELING OVERLY OPPRESSIVE OUTDOORS TODAY.
RADIATIONAL COOLING WITH THE DRIER AIR WILL ALLOW TEMPERATURES
TONIGHT TO FALL INTO THE 50S MOST AREAS...WHILE THE WARMER URBAN
HEAT ISLAND AREAS OF SEATTLE AND TACOMA STAY CLOSE TO THE 60 DEGREE
MARK TONIGHT.

WITH THE WARMER TEMPERATURES ALOFT ON THURSDAY...EXPECT HIGHS TO BE
ABOUT 3-4 DEGREES HOTTER WITH MOST AREAS FROM SEATTLE SOUTHWARD IN
THE INTERIOR REACHING INTO THE LOWER TO MID 90S. AREAS AWAY FROM THE
WATER NEAR THE CASCADES NORTH OF SEATTLE WILL ALSO SEE HOT
TEMPERATURES ON THURSDAY. NIGHTTIME TEMPERATURES THURSDAY NIGHT WILL
RISE 2-3 DEGREES WITH THE HOTTER START. WITH THE FORECAST WARMTH FOR
THURSDAY AND FRIDAY...WILL LIKELY ISSUE A HEAT ADVISORY FOR THE
SEATTLE-TACOMA URBAN AREAS FOR THURSDAY THROUGH FRIDAY EVENING WITH
THE AFTERNOON PACKAGE TODAY. FRIDAY HIGH TEMPERATURES MAY EVEN BE A
COUPLE DEGREES HOTTER THAN THURSDAY.

AT THIS POINT THE CURRENT SHORT TERM FORECAST APPEARS TO BE IN GOOD
SHAPE. NO UPDATE IS PLANNED THIS MORNING. ALBRECHT

.LONG TERM...WHILE THE FOUR CORNERS HIGH REMAINS IN PLACE SATURDAY
THROUGH EARLY NEXT WEEK...UPPER LEVEL HEIGHTS OVER THE PACIFIC
NORTHWEST START A DOWNWARD TREND ON SATURDAY. THE 06Z GFS ALONG WITH
THE 00Z ECMWF AND 00Z CANADIAN HAVE REVERTED BACK TO COOLER
SOLUTIONS STARTING SUNDAY NIGHT AS AN UPPER LEVEL LOW PRESSURE
SYSTEM WEST OF JUNEAU SHIFTS SOUTHEAST TOWARD SOUTHWESTERN BRITISH
COLUMBIA BY THE MIDDLE OF NEXT WEEK. MOST EXTENDED MODEL SOLUTIONS
NOW SHOW GRADUAL COOLING SATURDAY AND SUNDAY FOLLOWED BY RATHER
SIGNIFICANT ONSHORE FLOW EARLY NEXT WEEK AND EVEN AN CHANCE OF
SHOWERS BY NEXT WEDNESDAY. THE CURRENT EXTENDED FORECAST FOLLOWS
OLDER SOLUTIONS THAT ALLOWED THE SOUTHWESTERN RIDGE TO DOMINATE THE
CIRCULATION OVER THE AREA. CONFIDENCE IN THE LONG TERM FORECAST IS
RATHER LOW TODAY AND SOME CHANGES MAY NEED TO BE MADE WITH THE
EXTENDED FORECAST IN THE AFTERNOON PACKAGE IF THE NEWER 12Z
SOLUTIONS SHOW A MORE DOMINATE INFLUENCE OF THE NORTHERN STREAM
UPPER LOW ON THE LOCAL WIND PATTERN. ALBRECHT

&&

.CLIMATE...ON THIS DATE BACK IN 2009 THE WARMEST DAY ON RECORD IN
SEATTLE OCCURRED WITH A HIGH OF 103 DEGREES. IN ADDITION TO BEING
THE WARMEST DAY ON RECORD JULY 29TH IS ALSO THE DRIEST DAY ON RECORD
AT SEATTLE-TACOMA AIRPORT. SINCE RECORDS STARTED IN 1945 THERE HAS
BEEN A TOTAL OF JUST 0.31 INCHES OF RAIN RECORDED ON THIS DAY.
MEASURABLE RAIN HAS OCCURRED ONLY 4 TIMES ( 0.17 INCHES 1993, 0.11
INCHES 2008, 0.02 INCHES 1955 AND 0.01 INCHES IN 1981 ). FELTON

&&

.AVIATION...AN UPPER RIDGE WILL REMAIN OVER THE REGION. CONTD WLY
FLOW ALOFT. LOW LEVEL NLY FLOW WILL BECOME NWLY THIS AFTERNOON.
PATCHY LIFR CIGS/VSBYS ON THE COAST WILL DISSIPATE BY 1800 UTC.

KSEA...VFR. WINDS WILL REMAIN NLY...POSSIBLY GUSTING TO NEAR 20
KT THIS AFTERNOON.

&&

.MARINE...
HIGH PRES OFFSHORE WITH LOWER PRES E OF THE CASCADES WILL KEEP THE
FLOW ONSHORE OR NORTHWESTERLY THROUGH THIS WEEKEND. THERE IS A
POSSIBILITY THAT WIND SPEEDS COULD REACH ADVISORY CRITERION OVER
THE ADMIRALTY INLET AND PUGET SOUND THIS AFTERNOON.

THE FLOW WILL BECOME BRIEFLY NORTHERLY OR OFFSHORE EARLY THU AND
FRI MORNINGS DUE TO A THERMALLY INDUCED AREA OF LOW PRES TRYING TO
SET UP ALONG THE WASHINGTON COAST.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TIL
	 11 PM TONIGHT FOR THE COASTAL WATERS FROM JAMES ISLAND TO
	 CAPE SHOALWATER OUT TO 10 NM.

&&

WWW.WEATHER.GOV/SEATTLE

AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION CAN BE SEEN AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:38 AM PDTSmall Craft AdvisorySEW14 hr
Jul 29, 3:15 PM PDTHeat AdvisorySEW4 days

Nearby

Red Flag Warnings in Washington, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.